MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US C-STEM AMT SZ2 HIGH OFFSET; C-STEM HIP IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US C-STEM AMT SZ2 HIGH OFFSET; C-STEM HIP IMPLANT : HIP FEMORAL STEM
Catalog Number 157014085
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D6a: implant date was an unknown day in 2006.H3, h6 investigation summary: no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.The device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Event or Problem Description
It was reported that the patient underwent revision of cstem due to break in stem.A previous cement on cement revision was performed using a smaller stem in a larger patient.Surgeon stated that the reason he believed the stem had broken was because it was too small to support the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d4 (lot), d9, h4.Corrected: d1, d4 (primary udi #, catalog), g4 (pma).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: revision of cstem due to break in stem.Surgeon has confirmed primary revision is due to a previous cement on cement revision and using a smaller stem in a larger patient.More details to follow on original surgical dates and outcome.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the c-stem amt sz2 high offset was fractured at the middle section, both fragments were returned for evaluation.Additionally the femoral stem was returned assembled with the femoral head.The majority of the fracture surface exhibited fatigue characteristics, which is consistent with clearly a with low stress high cycle fatigue with at least two fracture initiations creating two large independent cracks that eventually grew into each other.There is no indication that a material or manufacturing issue has caused or contributed to the reported event.However, a definite root cause cannot be established due to there being multiple factors that may influence implant failure.Consideration must be given to all potential influences including but not limited to surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the c-stem amt sz2 high offset would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.H11 additional narrative: corrected: h3.

Brand Name
C-STEM AMT SZ2 HIGH OFFSET
Common Device Name
C-STEM HIP IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22194562
Report Number1818910-2025-09606
Device Sequence Number15887597
Product Code JDI
UDI-Device Identifier10603295235194
UDI-Public(01)10603295235194(10)D15082058
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K042959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number157014085
Device Lot NumberD15082058
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer07/22/2025
08/13/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/24/2025
08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown